Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 99, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 17, 2008, 4:24 AM EST. It took effect at Dec 17, 2008, 1:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2008, 4:24 AM EST (09:24 UTC)
- In effect from
- Dec 17, 2008, 1:00 PM EST
- Expired
- Dec 18, 2008, 1:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
803 WHUS71 KBUF 170924 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 424 AM EST WED DEC 17 2008 ...WINDS AND WAVES WILL INCREASE THIS AFTERNOON... .LOW PRESSURE TRACKING EAST FROM WESTERN NEW YORK THIS MORNING WILL PRODUCE INCREASING WINDS AS IT WITHDRAWS. LEZ040-041-171730- /O.NEW.KBUF.SC.Y.0099.081217T1800Z-081218T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 424 AM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. WINDS AND WAVES WILL BE ON THE INCREASE TODAY WITH SMALL CRAFT ADVISORY CRITERIA EXPECTED TO DEVELOP EARLY IN THE AFTERNOON AND PERSIST THROUGH LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-171730- /O.NEW.KBUF.SC.Y.0099.081217T2100Z-081218T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 424 AM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY. WINDS AND WAVES WILL BE ON THE INCREASE TODAY WITH SMALL CRAFT ADVISORY CRITERIA EXPECTED TO DEVELOP BY MID AFTERNOON AND PERSIST PAST MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-171730- /O.NEW.KBUF.SC.Y.0099.081217T2100Z-081218T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 424 AM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY. WINDS AND WAVES WILL BE ON THE INCREASE TODAY WITH SMALL CRAFT ADVISORY CRITERIA EXPECTED TO DEVELOP BY MID AFTERNOON AND PERSIST THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
5 follow-up statements
996 WHUS71 KBUF 171502 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 AM EST WED DEC 17 2008 ...WINDS AND WAVES WILL INCREASE THIS AFTERNOON... .LOW PRESSURE TRACKING EAST FROM WESTERN NEW YORK THIS MORNING WILL PRODUCE INCREASING WINDS AS THE PRESSURE GRADIENT INCREASES ON THE WESTERN PERIPHERY OF THE STORM. LEZ040-041-172315- /O.CON.KBUF.SC.Y.0099.081217T1800Z-081218T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1002 AM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. WINDS AND WAVES WILL BE ON THE INCREASE TODAY WITH SMALL CRAFT ADVISORY CRITERIA EXPECTED TO DEVELOP EARLY IN THE AFTERNOON AND PERSIST THROUGH LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-172315- /O.CON.KBUF.SC.Y.0099.081217T2100Z-081218T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1002 AM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY. WINDS AND WAVES WILL BE ON THE INCREASE TODAY WITH SMALL CRAFT ADVISORY CRITERIA EXPECTED TO DEVELOP BY MID AFTERNOON AND PERSIST PAST MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-172315- /O.CON.KBUF.SC.Y.0099.081217T2100Z-081218T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 AM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY. WINDS AND WAVES WILL BE ON THE INCREASE TODAY WITH SMALL CRAFT ADVISORY CRITERIA EXPECTED TO DEVELOP BY MID AFTERNOON AND PERSIST THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
679 WHUS71 KBUF 172035 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 335 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH THURSDAY MORNING... .A WEAK AREA OF LOW PRESSURE OVER QUEBEC WILL CONTINUE TO LIFT AWAY FROM THE REGION TONIGHT WHILE A HIGH PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY BUILDS INTO THE LOWER GREAT LAKES. THE PRESSURE GRADIENT BETWEEN THE HIGH AND THE LOW WILL KEEP BRISK WESTERLY WINDS GOING THROUGH THIS EVENING ON LAKE ERIE AND THROUGH THURSDAY MORNING ON LAKE ONTARIO. LOZ043>045-180445- /O.EXT.KBUF.SC.Y.0099.081217T2100Z-081218T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 335 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 12 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 12 PM EST THURSDAY. MODERATE WESTERLIES WILL CONTINUE TO PRODUCE WAVES IN THE 4 TO 6 FOOT RANGE THROUGH THURSDAY MORNING. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-180300- /O.CON.KBUF.SC.Y.0099.000000T0000Z-081218T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 335 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. MODERATE WESTERLY WINDS WILL CONTINUE TO PRODUCE 3 TO 5 FOOT WAVES THROUGH THIS EVENING ON LAKE ERIE. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-180445- /O.CON.KBUF.SC.Y.0099.081217T2100Z-081218T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 335 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. MODERATE WESTERLY WINDS WILL CONTINUE TO PRODUCE WAVES IN THE 4 TO 6 FOOT RANGE THROUGH THURSDAY MORNING. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
810 WHUS71 KBUF 180313 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1013 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH THURSDAY MORNING... .A WEAK AREA OF LOW PRESSURE OVER QUEBEC WILL CONTINUE TO LIFT AWAY FROM THE REGION TONIGHT WHILE A HIGH PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY BUILDS INTO THE LOWER GREAT LAKES. THE PRESSURE GRADIENT BETWEEN THE HIGH AND THE LOW WILL KEEP BRISK WESTERLY WINDS GOING THROUGH THURSDAY MORNING ON LAKE ONTARIO. THE WINDS ON LAKE ERIE WILL CONTINUE TO DIMINISH. LEZ040-041-180415- /O.EXP.KBUF.SC.Y.0099.000000T0000Z-081218T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1013 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE WINDS ON THE EASTERN END OF LAKE ERIE WILL CONTINUE TO DIMINISH OVERNIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. $$ LOZ042-180600- /O.CON.KBUF.SC.Y.0099.000000T0000Z-081218T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1013 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. WESTERLY WINDS WILL DIMINISH TO 10 TO 20 KNOTS OVERNIGHT. THIS WILL ALLOW THE WAVES TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-181115- /O.CON.KBUF.SC.Y.0099.000000T0000Z-081218T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1013 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST THURSDAY. MODERATE WESTERLIES WILL CONTINUE TO PRODUCE WAVES IN THE 4 TO 6 FOOT RANGE THROUGH THURSDAY MORNING. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
954 WHUS71 KBUF 180847 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EST THU DEC 18 2008 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH EARLY THIS AFTERNOON... .A WEAK AREA OF LOW PRESSURE OVER QUEBEC WILL CONTINUE TO LIFT AWAY FROM THE REGION TODAY...WHILE A HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY BUILDS EAST INTO THE LOWER GREAT LAKES. THE PRESSURE GRADIENT BETWEEN THE HIGH AND THE LOW WILL KEEP BRISK WESTERLY WINDS IN PLACE THROUGH EARLY THIS MORNING ON LAKE ONTARIO...THEN WINDS AND WAVES WILL DIMINISH LATE THIS MORNING AND THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. LOZ043>045-181700- /O.EXT.KBUF.SC.Y.0099.000000T0000Z-081218T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 347 AM EST THU DEC 18 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. MODERATE WESTERLIES WILL CONTINUE TO PRODUCE WAVES IN THE 3 TO 6 FOOT RANGE THIS MORNING...BEFORE DIMINISHING BELOW SMALL CRAFT CRITERIA EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
985 WHUS71 KBUF 181456 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EST THU DEC 18 2008 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH EARLY THIS AFTERNOON... .A WEAK AREA OF LOW PRESSURE OVER QUEBEC WILL CONTINUE TO LIFT AWAY FROM THE REGION TODAY...WHILE A HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY BUILDS EAST INTO THE LOWER GREAT LAKES. THE PRESSURE GRADIENT BETWEEN THE HIGH AND THE LOW WILL KEEP BRISK WESTERLY WINDS IN PLACE THROUGH EARLY THIS MORNING ON LAKE ONTARIO...THEN WINDS AND WAVES WILL DIMINISH LATE THIS MORNING AND THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. LOZ043>045-181800- /O.CON.KBUF.SC.Y.0099.000000T0000Z-081218T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EST THU DEC 18 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. MODERATE WESTERLIES WILL CONTINUE TO PRODUCE WAVES IN THE 3 TO 5 FOOT RANGE THIS MORNING...BEFORE DIMINISHING BELOW SMALL CRAFT CRITERIA EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 3:48 AM EST, 36 minutes earlier.
Area forecast discussion, Dec 17, 3:48 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EST WED DEC 17 2008
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS OUR REGION THIS MORNING...REACHING
THE CANADIAN MARITIMES BY THIS EVENING. A FRESH SUPPLY OF COLD AIR
WILL MOVE IN BEHIND THIS SYSTEM WHILE HIGH PRESSURE BUILD IN TONIGHT
AND THURSDAY. ANOTHER STORM SYSTEM WILL APPROACH THE REGION FROM THE
NATIONS MIDSECTION THURSDAY NIGHT AND FRIDAY WITH THE POTENTIAL FOR
SIGNIFICANT AMOUNTS OF SNOW AND ICE.
&&
.NEAR TERM /THROUGH TONIGHT/...
WIDESPREAD PRECIPITATION CONTINUES ACROSS THE MAJORITY OF THE AREA
AS OF 0830Z...IN ADVANCE OF A MODEST WAVE OF LOW PRESSURE NOW
LOCATED JUST SOUTHWEST OF KERI. SURFACE OBS SHOW THAT SNOW CONTINUES
TO BE THE DOMINANT PRECIPITATION TYPE NORTH OF THE THRUWAY...THEN
TRANSITIONS TO A SNOW/SLEET MIX FROM THE THRUWAY SOUTHWARD ACROSS
MUCH OF ERIE...GENESEE...WYOMING...LIVINGSTON...AND ONTARIO
COUNTIES. FARTHER TO THE SOUTH ACROSS THE WESTERN SOUTHERN
TIER...THE PRECIP IS MAINLY IN THE FORM OF SOME LIGHT FREEZING RAIN.
GIVEN CURRENT RADAR TRENDS...EXPECT THAT THE WIDESPREAD PRECIP WILL
CONTINUE TO AFFECT MUCH OF THE REGION OVER THE NEXT COUPLE
HOURS...THEN WILL GRADUALLY WIND DOWN FROM SW TO NE THROUGH THE
COURSE OF THE MORNING AS THE SURFACE LOW LIFTS NORTHEAST INTO
NORTHERN NY STATE...AND IS CORRESPONDING LOW LEVEL JET/AREA OF PRIME
LOW LEVEL FORCING SLIDES EAST INTO EASTERN NY STATE.
ACCORDINGLY...WILL BE TAPERING OFF POPS FROM CATEGORICAL TO CHANCE
DURING THE COURSE OF THE MORNING.
GIVEN THAT THE PUSH OF WARM AIR ALOFT HAS LIKELY REACHED ITS MAXIMUM
NORTHWARD EXTENT AS OF THIS WRITING...PTYPES SHOULD GENERALLY REMAIN
AS THEY ARE UNTIL THE PCPN BEGINS TO DIMINISH THIS MORNING. THIS
WILL MEAN SOME ADDITIONAL LIGHT ICING WILL BE LIKELY ACROSS THE
WESTERN SOUTHERN TIER THROUGH ABOUT 12Z...BY WHICH TIME SLIGHTLY
COLDER AIR ALOFT SHOULD HAVE PUSHED BACK SOUTHWARD TO THE NY/PA
BORDER...AND THE STEADIER PCPN SHOULD HAVE LARGELY TAPERED OFF.
ELSEWHERE...SNOW SHOULD CONTINUE ACROSS THE REMAINDER OF THE REGION
UNTIL THE STEADIER PRECIPITATION DIMINISHES...RESULTING IN SOME
ADDITIONAL MINOR ACCUMULATIONS...WITH THE HIGHEST AMOUNTS /1-3/
FOUND ACROSS THE NORTH COUNTRY.
AS THE PRECIP TAPERS OFF...EXPECT THE SN/IP/ZR TO TRANSITION TO SOME
AREAS OF FREEZING DRIZZLE ACROSS THE AREA AS THE MID LEVELS OF THE
ATMOSPHERE DRY OUT...WHILE THE LOW LEVELS STAY RATHER MOIST ALONG
WITH CONTINUED CYCLONIC CURVATURE TO THE LOW LEVEL FLOW. THIS WILL
LEAD TO THE POSSIBILITY OF SOME ADDITIONAL LIGHT ICING ON AREA
ROADWAYS THIS MORNING...AND THIS COMBINED WITH THE STILL-ONGOING
MAIN SHOT OF PRECIP WARRANTS THE CONTINUATION OF THE CURRENT WINTER
WEATHER ADVISORIES THROUGH AT LEAST THIS MORNING. BY EARLY
AFTERNOON...THE THREAT OF FREEZING DRIZZLE SHOULD END AS SURFACE
TEMPS CLIMB ABOVE FREEZING.
DURING THE LATE AFTERNOON AND EVENING HOURS...COLD ADVECTION AT THE
LOW LEVELS WILL HELP TO RE-INTRODUCE SOME SEMBLANCE OF A CRYSTAL
GROWTH REGION INTO THE LOW-LEVEL MOIST LAYER...AND THIS WILL HELP TO
TRANSITION ANY LINGERING DRIZZLE BACK OVER TO SOME SCATTERED SNOW
SHOWERS. ACROSS LAKE ONTARIO...THE AIRMASS WILL ALSO EVENTUALLY
BECOME COLD ENOUGH TO SUPPORT SOME LAKE EFFECT SNOWS EAST OF THE
LAKE TONIGHT...THOUGH THESE SHOULD BE RATHER LIMITED IN EXTENT GIVEN
THAT THE SUPPORTING LOW LEVEL MOISTURE WILL BE LIMITED AND TEND TO
ERODE WITH TIME. FOR NOW...WILL JUST INDICATE SOME LIKELY POPS AND
MINOR ACCUMS ACROSS THE NORTH COUNTRY...WITH DRY/QUIET WEATHER
ANTICIPATED ACROSS THE REST OF THE FORECAST AREA.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
HIGH PRESSURE WILL BUILD OVER OUR REGION DURING THE DAY THURSDAY.
MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT WITH TIMING ALTHOUGH THE
GFS IS A LITTLE FASTER. IN EITHER CASE THE WEATHER SHOULD BE BENIGN
FOR THE BULK OF THE REGION. MINOR LAKE EFFECT PARAMETERS WILL
PERSIST THROUGH THE MORNING MAINLY SOUTHEAST OF LAKE ONTARIO. THE
SITUATION LOOKS SIMILAR TO WHAT WE HAD MONDAY NIGHT AND TUESDAY
MORNING WHEN ONLY MINOR ACCUMULATIONS WERE NOTED AND THEY WERE
MOSTLY SOUTHEAST OF LAKE ONTARIO.
THE MOST CRITICAL PART OF THIS FORECAST PERIOD IS THURSDAY NIGHT AND
FRIDAY...ESPECIALLY FRIDAY. AN APPROACHING LOW PRESSURE SYSTEM
TRACKING NORTHEAST FROM THE CENTER OF THE COUNTRY HAS THE POTENTIAL
OF PRODUCING SIGNIFICANT QPF WITH P-TYPE A CLOSE CALL. THE 00Z RUNS
OF THE NAM AND GFS ARE HUGELY DIFFERENT IN TIMING ALTHOUGH THE
TRACKS ARE PRETTY CLOSE. THE GFS TIMING IS MUCH FASTER THAN THE NAM.
WE WILL GO CLOSER TO THE GFS SOLUTION WHICH IS QUITE SIMILAR TO THE
12Z RUN OF THE ECMWF FROM THE 16TH. THE BIGGEST QUESTION REMAINING
IS HOW FAR NORTH THE WARM AIR INTRUSION ALOFT WILL MAKE IT. THE GFS
AND ECMWF HAVE THE WARM AIR INTRUSION A LITTLE FARTHER NORTH.
CONTINUITY LOOKS OKAY AT THIS TIME SO WE WILL KEEP P-TYPE SIMILAR TO
THE LAST FORECAST PACKAGE.
ANOTHER FRESH SUPPLY OF COLD WILL FOLLOW THIS SYSTEM FRIDAY NIGHT
WITH SYNOPTIC PRECIPITATION WINDING DOWN. ONCE AGAIN LAKE EFFECT
PARAMETERS DO NOT LOOK VERY IMPRESSIVE WITH EQUILIBRIUM LEVELS
AROUND 900 MB AND PLENTY OF SHEAR IN THE LOW LEVELS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
SATURDAY LOOKS PRETTY QUIET AT THIS TIME BUT VERY COLD IN THE LOW
LAYERS WITH A NORTHEAST BOUNDARY LAYER FLOW. WE WILL GO WITH MAINLY
FLURRIES OR SCATTERED SNOW SHOWERS...NO ORGANIZED LAKE EFFECT.
THE NEXT STORM SYSTEM LOOKS TO EVOLVE OUT OF THE SOUTHERN PLAINS
SUNDAY INTO MONDAY...WITH THE GFS SUGGESTING A DOUBLE BARREL LOW
STRUCTURE IMPACTING THE AREA...WITH ONE LOW WORKING NORTH THROUGH
THE OHIO VALLEY WITH ANOTHER LOW DEVELOPING ALONG THE COAST.
STRENGTHENING WARM AIR ADVECTION PATTERN COMBINED WITH PLENTY OF
GULF AND ATLANTIC MOISTURE WILL BRING THE POTENTIAL FOR SIGNIFICANT
ACCUMULATING SNOWS ONCE AGAIN FOR THE ENTIRE AREA. THIS EVENT LOOKS
LIKE IT WILL HAVE TWO PARTS...ONE BRINGING THE POTENTIAL FOR
SIGNIFICANT SYNOPTIC SNOWS SUNDAY AND SUNDAY NIGHT FOLLOWED BY
THE POTENTIAL FOR ADDITIONAL HEAVY LAKE ENHANCED/LAKE EFFECT SNOWS
BEHIND THE LOW LATER MONDAY AS A VERY COLD NORTHWEST FLOW REGIME
SETS UP. THIS EVENT COULD IMPACT THE ROCHESTER AREA
SIGNIFICANTLY...AS WELL AS AREAS SOUTH OF BUFFALO. STAY TUNED.
QUITER WEATHER IS EXPECTED TUESDAY AS HIGH PRESSURE BUILDS IN BUT IT
WILL REMAIN COLDER THAN NORMAL.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
SNOW WILL BRING OCCASIONAL LIFR CONDITIONS. SOME SLEET WILL MIX IN
FROM KBUF-KROC SOUTHWARD LATER TONIGHT AS A WARM LAYER ALOFT
PUSHES NORTH JUST AHEAD OF THE SURFACE LOW PRESSURE. ENOUGH WARM
AIR WILL MAKE IT OVER THE PA/NY STATE LINE TO CHANGE KJHW OVER TO
FREEZING RAIN FOR A FEW HOURS. WEDNESDAY MORNING THE DEEP LIFT AND
STEADIER SNOW WILL END. THIS MAY LEAVE A DEEP LAYER OF LOW LEVEL
MOISTURE BEHIND WITH CONDITIONS POSSIBLY BECOMING FAVORABLE FOR
FREEZING DRIZZLE FORMATION FOR A FEW HOURS. WILL CARRY THIS
POSSIBILITY IN THE TAFS ALONG WITH A CONTINUATION OF IFR CIGS.
OUTLOOK...
WEDNESDAY NIGHT...GENERALLY VFR EXCEPT LOCAL MVFR/IFR SOUTHEAST OF
THE LAKES IN LAKE EFFECT SNOW.
THURSDAY...VFR.
FRIDAY...WIDESPREAD IFR IN SNOW AND MIXED PRECIPITATION.
SATURDAY...MAINLY VFR.
&&
.MARINE...
ON THE BACK SIDE OF THE LOW MOVING ACROSS OUR REGION THIS MORNING
SMALL CRAFT ADVISORY CRITERIA WILL DEVELOP ACROSS EASTERN LAKE ERIE
BY 18Z AND ACROSS LAKE ONTARIO BY 21Z. WINDS WILL SUBSIDE SLOWLY
OVERNIGHT WITH LOWERING WAVE HEIGHTS. THERE IS A POTENTIAL FOR
STRONG EASTERLY WINDS FRIDAY...POSSIBLY REACHING GALE FORCE AS
DEEPENING LOW PRESSURE TRACKS NEAR THE NEW YORK PENNSYLVANIA LINE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
NYZ006>008.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ001>005-
010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM
EST THURSDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
THURSDAY FOR LOZ042.
&&
SYNOPSIS...SAGE
NEAR TERM...JJR
SHORT TERM...SAGE
LONG TERM...SAGE/TMA
AVIATION...APB/JJP
MARINE...SAGEHazardous weather outlook, Dec 16, 3:51 PM EST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EST TUE DEC 16 2008 NYZ006>008-172100- OSWEGO-JEFFERSON-LEWIS- 351 PM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM IS EXPECTED TO SPREAD ACCUMULATING SNOW INTO THE REGION THURSDAY NIGHT AND FRIDAY. IT DOES APPEARS THAT THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF SNOW. ANOTHER STORM SYSTEM WILL IMPACT THE AREA LATE SUNDAY THROUGH MONDAY. THE POTENTIAL EXISTS FOR MORE SIGNIFICANT ACCUMULATING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-085-172100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 351 PM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM IS EXPECTED TO SPREAD ACCUMULATING SNOW INTO THE REGION THURSDAY NIGHT AND FRIDAY. IT DOES APPEARS THAT THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF SNOW. ANOTHER STORM SYSTEM WILL IMPACT THE AREA LATE SUNDAY THROUGH MONDAY. THE POTENTIAL EXISTS FOR MORE SIGNIFICANT ACCUMULATING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-172100- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 351 PM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM IS EXPECTED TO SPREAD MIXED WINTRY PRECIPITATION INTO THE REGION THURSDAY NIGHT AND FRIDAY. IT DOES APPEARS THAT THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE. ANOTHER STORM SYSTEM WILL IMPACT THE AREA LATE SUNDAY THROUGH MONDAY. THE POTENTIAL EXISTS FOR SIGNIFICANT ACCUMULATING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-172100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 351 PM EST TUE DEC 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:38 PM EST | Winter Storm Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 21 hr |
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.